Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 7, 2020Forsyth County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2020, 10:03 PM EDT for Forsyth County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2020, 10:03 PM EDT (02:03 UTC)
Expired
Aug 7, 2020, 10:30 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Wind
50

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WWUS82 KFFC 080203
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1003 PM EDT Fri Aug 7 2020
 
GAZ022-080230-
Forsyth GA-
1003 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR FORSYTH COUNTY UNTIL 1030 PM
EDT...

At 1003 PM EDT...a strong thunderstorm was over Cumming...moving
northeast at 10 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cumming, Sugar Hill, Matt, Drew, Silver City, Chestatee, Oscarville,
Ducktown, Coal Mountain, Brookwood and Hightower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3424 8395 3423 8397 3422 8396 3419 8399
      3420 8404 3418 8406 3417 8406 3415 8408
      3411 8410 3407 8414 3414 8426 3431 8426
      3434 8425 3434 8400
TIME...MOT...LOC 0203Z 218DEG 7KT 3417 8417 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:47 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 7, 7:47 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
747 PM EDT Fri Aug 7 2020

...00Z Aviation Forecast Discussion...

.PREV DISCUSSION... /Issued 258 PM EDT Fri Aug 7 2020/

SHORT TERM /Tonight through Saturday Night/...

Fairly typical summertime pattern for the short term portion of the
forecast.

A weak frontal boundary will remain stationary across central GA
through the short term period of the forecast. Isolated to scattered
mostly diurnal convection anticipated for the remainder of this
afternoon and again tomorrow. Temps should be near normal for the
overnight periods and slightly above normal for the daytime
tomorrow. With decent mixing forecast tomorrow afternoon with some
drier air mixing down, heat index values should remain below
critical thresholds.

NListemaa

LONG TERM /Sunday through Friday/...

We begin the extended portion of the forecast with a fairly messy
synoptic setup where we wedged are between an area of high pressure
to the west and to the east. This will result in very weak flow
across the area with perturbations moving through the flow in
addition to an overall increase in moisture through the period.
Overall, while chances for showers and thunderstorms will be fairly
low across the area on Sunday, chances are expected to increase as
we progress each day through the extended with several days with
area-wide likely pops from Wednesday onward. Showers and
thunderstorms should be mostly diurnal in nature with the highest
coverage during the afternoon and evenings, but some chances will
remain in the overnight hours as well. As with most summer days, a
few strong to isolated severe storms will be possible.

In addition to increasing chances for rain, temperatures will be on
the increase as well. High temperatures on Sunday through Tuesday
are expected to be about 4 to 7 degrees above normal with 80s in the
mountains, mid 90s across the metro, and mid to upper 90s across
central Georgia. The somewhat good news is temps should cool down a
few degrees for the second half of the week although highs in the
90s are still expected. The increased temps and moisture also
combines to lead to potential issues with heat indices near heat
advisory criteria. As the forecast stands now, heat indices near 100
to 106 degrees will be possible across central Georgia. We will
continue to carefully monitor these areas for the need for any heat
advisories over the coming days. Overnight temperatures are expected
to be in the 60s and 70s, remaining just a few degrees above
average.

Reaves

&&

.AVIATION...
00Z Update...
Isolated shra/tsra will remain possible through around 02-04z
before gradually diminishing after sunset. Otherwise, VFR
conditions are expected through the forecast period. Winds will
largely be calm to light and variable overnight and westerly on
Saturday at 3-5 kts. Isolated shra/tsra possible Saturday
afternoon, though coverage will likely be lower than today.

//ATL Confidence...00Z Update...
Medium confidence on evening wind direction.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  93  70  94 /  30  20  20  20
Atlanta         72  93  72  93 /  30  20  20  20
Blairsville     63  86  63  85 /  30  20  10  20
Cartersville    69  93  69  93 /  30  20  10  20
Columbus        73  97  74  98 /  20  20  20  30
Gainesville     69  91  69  91 /  30  20  10  20
Macon           72  96  73  96 /  30  20  20  30
Rome            69  94  69  94 /  20  10  10  20
Peachtree City  70  93  71  93 /  30  20  20  20
Vidalia         74  95  74  95 /  30  40  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....Reaves
AVIATION...RW
Hazardous weather outlook, Aug 7, 2:57 PM EDT, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
257 PM EDT Fri Aug 7 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
257 PM EDT Fri Aug 7 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening, mainly between 3 PM and 9 PM.
A few storms may become strong to briefly severe. Damaging wind
gusts, frequent lightning, and locally heavy rainfall will be
possible with any severe storms that occur.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated to scattered thunderstorms can be expected Saturday and
Sunday and scattered to numerous thunderstorms Monday through
Thursday. A few storms will be strong to severe with strong to
damaging winds, frequent lightning and locally heavy rainfall.

In addition, heat index values in the lower 100s will be possible
through the weekend into early next week. Those outside should
make sure to take precautions from the heat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 7, 7:11 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
711 PM EDT Fri Aug 7 2020

GAZ025-035-072345-
Jackson GA-Barrow GA-
711 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON AND BARROW
COUNTIES UNTIL 745 PM EDT...

At 711 PM EDT...a strong thunderstorm was over Fort Yargo State Park,
or over Winder...moving east at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Winder, Jefferson, Auburn, Statham, Arcade, Hoschton, Bogart,
Bethlehem, Carl, Fort Yargo State Park, County Line, Russell and Bear
Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3401 8351 3397 8352 3391 8365 3392 8368
      3390 8373 3390 8374 3389 8376 3391 8376
      3393 8380 3395 8381 3397 8384 3405 8385
      3414 8358
TIME...MOT...LOC 2311Z 260DEG 8KT 3398 8375

HAIL...0.75IN
WIND...50MPH
Local storm report, Aug 7, 7:36 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT FRI AUG 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     1 ESE TWIN CITY         32.57N  82.14W
08/07/2020                   EMANUEL            GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            BEAGLE RD AND GEORGE L. SMITH PARK RD.

&&

EVENT NUMBER FFC2001068

TV
Local storm report, Aug 7, 7:48 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT FRI AUG 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     1 SW SWORDS             33.54N  83.31W
08/07/2020                   MORGAN             GA   911 CALL CENTER

            MULTIPLE TREES DOWN ALONG I-20 IN BETWEEN MILE MARKERS
            123 AND 126 EAST OF BUCKHEAD.

&&

EVENT NUMBER FFC2001069

TV
Local storm report, Aug 7, 7:53 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT FRI AUG 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND DMG     1 NW HARMONY            33.47N  83.36W
08/07/2020                   MORGAN             GA   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN NEAR THE INTERSECTION OF
            COCHRAN RD AND KINGSTON RD.

&&

EVENT NUMBER FFC2001070

TV
Local storm report, Aug 7, 8:08 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
808 PM EDT FRI AUG 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TSTM WND DMG     1 ENE STATHAM           33.97N  83.58W
08/07/2020                   BARROW             GA   PUBLIC

            A TREE WAS REPORTED DOWN ACROSS A DRIVEWAY ALONG
            PROVIDENCE CIRCLE.

&&

EVENT NUMBER FFC2001071

TV
Special weather statement, Aug 7, 10:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1003 PM EDT Fri Aug 7 2020

GAZ022-080230-
Forsyth GA-
1003 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR FORSYTH COUNTY UNTIL 1030 PM
EDT...

At 1003 PM EDT...a strong thunderstorm was over Cumming...moving
northeast at 10 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cumming, Sugar Hill, Matt, Drew, Silver City, Chestatee, Oscarville,
Ducktown, Coal Mountain, Brookwood and Hightower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3424 8395 3423 8397 3422 8396 3419 8399
      3420 8404 3418 8406 3417 8406 3415 8408
      3411 8410 3407 8414 3414 8426 3431 8426
      3434 8425 3434 8400
TIME...MOT...LOC 0203Z 218DEG 7KT 3417 8417

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 1:44 PM EDTSpecial Weather StatementFFCLaurens, Montgomery31 min
Aug 8, 1:48 PM EDTSpecial Weather StatementFFCMacon, Taylor27 min
Aug 8, 2:12 PM EDTSpecial Weather StatementFFCJohnson, Laurens, Montgomery, Toombs, Treutlen48 min
Aug 8, 2:15 PM EDTSpecial Weather StatementFFCBibb, Crawford, Macon, Peach, Schley, Taylor and 1 more45 min
Aug 8, 2:28 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen47 min
Aug 8, 2:30 PM EDTSpecial Weather StatementFFCWhite60 min
Aug 8, 2:55 PM EDTSpecial Weather StatementFFCDodge, Laurens, Montgomery, Wheeler50 min
Aug 8, 2:56 PM EDTSpecial Weather StatementFFCMacon49 min
Aug 8, 3:06 PM EDTSpecial Weather StatementFFCBleckley, Twiggs39 min
Aug 8, 3:10 PM EDTSpecial Weather StatementFFCToombs35 min
Aug 8, 3:17 PM EDTSevere Thunderstorm WarningFFCToombs28 min
Aug 8, 3:20 PM EDTSpecial Weather StatementFFCCrawford, Monroe40 min
Aug 8, 3:30 PM EDTSpecial Weather StatementFFCHouston45 min
Aug 8, 3:34 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Johnson, Washington41 min
Aug 8, 3:36 PM EDTSpecial Weather StatementFFCBleckley39 min
Aug 8, 3:41 PM EDTSevere Thunderstorm WarningFFCToombs24 min
Aug 8, 3:55 PM EDTSpecial Weather StatementFFCSumter35 min
Aug 8, 3:56 PM EDTSpecial Weather StatementFFCUnion34 min
Aug 8, 4:04 PM EDTSpecial Weather StatementFFCTelfair41 min
Aug 8, 4:08 PM EDTSpecial Weather StatementFFCPulaski37 min
Aug 8, 4:11 PM EDTSpecial Weather StatementFFCJefferson, Washington49 min
Aug 8, 4:21 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington39 min
Aug 8, 4:42 PM EDTSpecial Weather StatementFFCTelfair, Wheeler48 min
Aug 8, 4:44 PM EDTSpecial Weather StatementFFCDodge46 min
Aug 8, 4:56 PM EDTSpecial Weather StatementFFCJefferson34 min
Aug 8, 5:06 PM EDTSpecial Weather StatementFFCBaldwin, Putnam39 min
Aug 8, 5:27 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Stewart, Sumter, Webster48 min
Aug 8, 6:02 PM EDTSpecial Weather StatementFFCPutnam43 min
Aug 8, 6:39 PM EDTSpecial Weather StatementFFCGreene, Morgan, Newton, Oconee, Oglethorpe, Taliaferro51 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.